Alert archive / Massachusetts / Special Weather Statements in 2011
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 1, 2011, 9:22 PM EDT for Dukes County, Massachusetts. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 9:22 PM EDT (01:22 UTC)
- Expired
- Jun 1, 2011, 10:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Boston/Norton, MA
County Dukes County, MA
The radar
The Boston radar (KBOX), 75 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 1.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469
WWUS81 KBOX 020122
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
922 PM EDT WED JUN 1 2011
MAZ022>024-020215-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
922 PM EDT WED JUN 1 2011
AT 917 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 5 MILES WEST OF AQUINNAH...OR ABOUT 18 MILES
SOUTHWEST OF VINEYARD HAVEN...MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...AQUINNAH...CHILMARK...WEST
TISBURY...VINEYARD HAVEN...TISBURY...OAK BLUFFS AND EDGARTOWN.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4139 7043 4139 7044 4134 7029 4133 7073
4124 7083 4130 7080 4141 7095 4136 7084
4142 7091 4144 7084 4136 7078 4140 7074
4144 7083 4146 7077 4141 7073 4148 7059
4139 7049 4143 7045 4138 7003
$$
DOODYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 7:50 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 1, 7:50 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
750 PM EDT WED JUN 1 2011
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PUSH OFFSHORE AS A COLD
FRONT MOVES THROUGH BY AROUND MIDNIGHT. COOLER AND DRIER AIR WILL
MOVE ACROSS THE REGION THURSDAY AND FRIDAY AS LARGE HIGH PRESSURE
BUILDS WEST OF NEW ENGLAND. DRY AND SLIGHT WARMING EXPECTED ON
SATURDAY. A WEAK FRONT MAY BRING SHOWERS SATURDAY NIGHT AND SUNDAY.
DRY CONDITIONS RETURN TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
HAVE UPDATED THE TORNADO WATCH UNTIL 03Z FOR MOST OF THE REGION.
MOST OF ACTIVITY CONTINUES AHEAD OF COLD FRONT MOVING INTO W MA/SW
NH AT 00Z.
PREVIOUS DISCUSSION...
EXPECT ANY LEFTOVER GUSTY SW WINDS WILL DIMINISH AS THEY SHIFT TO W
BEHIND THE FRONT. MAY SEE PATCHY FOG DEVELOP ON THE S COAST THROUGH
AROUND MIDNIGHT PRIOR TO THE DRIER AIR WORKING TO THE COAST.
OTHERWISE...SHOULD SEE IMPROVING CONDITIONS AS THE NIGHT PROGRESSES.
EXPECT DEWPTS TO DROP ESPECIALLY AFTER MIDNIGHT AS THE COOLER AIR
WORKS IN. OVERNIGHT LOWS MAINLY IN THE 50S...THOUGH MAY SEE A FEW
SPOTS DROP INTO THE UPPER 40S OVER THE HIGHER TERRAIN OF SW NH/W MA.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THURSDAY...HIGH PRES WILL SLOWLY BUILD W OF THE REGION WITH MUCH
COOLER AND DRIER AIR. NW WINDS WILL BE GUSTY...25-30 KT FROM MID
MORNING THROUGH THE AFTERNOON. WILL BE MUCH COOLER THAN
TODAY...HIGHS ONLY IN THE 60S TO MID 70S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
OVERALL...
UPPER TROUGH OVER THE MARITIMES AND RIDGE OVER THE WESTERN GREAT
LAKES...THIS BRINGS A NORTHWEST FLOW ALOFT ACROSS NEW ENGLAND
FRIDAY. THE UPPER LOW DIPS SOUTH OVER THE WESTERN ATLANTIC DURING
THE WEEKEND AND CUTS OFF DURING THE WEEKEND. SHORTWAVE MOVING OVER
THE TOP OF THE RIDGE THEN SLIDES ACROSS NEW ENGLAND SATURDAY
NIGHT/SUNDAY. THE RIDGE THEN REBUILDS INTO THE NORTHEAST USA DURING
NEXT WEEK.
THE DAILIES/NIGHTLIES...
THURSDAY NIGHT...
UPPER LOW PRESSURE MOVES EAST TO THE MARITIMES. INTERESTING
DYNAMICS THAT MIGHT SUPPORT SHOWERS...BUT MOISTURE IS SUFFICIENTLY
LIMITED SO THAT CLOUDS LOOK TO BE THE MAIN PRODUCT. AS THE TROUGH
MOVES EAST...SO WILL THE CLOUDS. TEMPERATURES ARE A BLEND OF MOS.
FRIDAY-SATURDAY...
OVERALL A FAIR DAY. WE WILL BE ON THE EDGE OF THE CLOUDS...BUT
LOOKS LIKE ENOUGH OF A DRY NORTHWEST FLOW TO KEEP US MOSTLY CLEAR.
SOME CONCERN THAT CLOUDS FROM THE TROUGH MAY REFORM OVER OR CLOSE TO
EASTERN MASS. ANOTHER DRY DAY SATURDAY WITH HIGH PRESSURE OVER THE
REGION. INCREASING CIRRUS-LEVEL MOISTURE SO SOME HIGH CLOUDS ARE
EXPECTED. TEMPS ALOFT AT 6-7C ON FRIDAY WHICH SHOULD SUPPORT UPPER
60S AND LOWER 70S. TEMPS ALOFT SATURDAY WARM TO 8-10C WHICH WOULD
SUPPORT 70S AWAY FROM THE COAST.
SATURDAY NIGHT-SUNDAY-MONDAY...
WITH THE UPPER LOW TAKING POSITION OFFSHORE...THE UPPER FLOW TURNS
MOVE NORTH-SOUTH ACROSS NEW ENGLAND. THIS WOULD SLOW DOWN THE
ADVANCE OF WEATHER FROM THE WEST. SHORTWAVE APPROACHES THROUGH THE
GREAT LAKES SATURDAY NIGHT. WEAK ISENTROPIC LIFT IN THE WARM
ADVECTION FLOW...ROUGHLY 3-6 MB/HOUR...AND LIMITED MOISTURE. MUCH OF
THIS LOOKS TO SHIFT SOUTH THROUGH NEW YORK CITY-NEW JERSEY-PA...BUT
MAY CLIP OUR AREA ESPECIALLY THE CT VALLEY. TRAILING COLD FRONT
THEN DROPS SOUTH FROM QUEBEC ON SUNDAY. LIMITED MOISTURE IN THE
DATA...FOR NOW WE WILL STAY WITH SLIGHT CHANCE POPS. SYSTEM MOVES
OFF DURING MONDAY. TEMPS ARE A BLEND OF GMOS AND HPC VALUES.
TUESDAY-WEDNESDAY...
UPPER LOW LINGERS TO THE EAST WHILE WEAK HIGH SURFACE PRESSURE
BUILDS OVER THE REGION. WE HELD LOW-END POPS ACROSS SOUTHERN NH AND
NORTHERN MASS. TEMPS ARE A BLEND OF GMOS AND HPC VALUES.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TONIGHT...LOW TO MEDIUM CONFIDENCE MAINLY FOR TIMING. STILL SEEING
DEVELOPING TSTMS ACROSS PORTIONS OF CENTRAL AND WESTERN MA AND S RI
THIS EVENING AS COLD FRONT PUSHES INTO CT VALLEY AT 00Z. EXPECT
SHOWERS/TSTMS TO CONTINUE THROUGH AROUND 03Z WITH BRIEF LOCAL
MVFR-IFR CIGS/VSBYS IN ANY SHOWERS/TSTMS. ONCE PRECIP PASSES...MAY
SEE PATCHY IFR VSBYS IN PATCHY FOG THROUGH 06Z...THEN SHOULD IMPROVE
TO VFR AS DRIER AIR MOVES IN.
THURSDAY...HIGH CONFIDENCE VFR. MAY SEE SCT-BKN VFR CLOUDS IN FAIR
WEATHER CU DEVELOPMENT INLAND.
KBOS TERMINAL...MEDIUM CONFIDENCE. VFR THROUGH 21Z...THEN LOCAL
MVFR-IFR CIGS/VSBYS IN SHOWERS/TSTMS. EXPECT CONVECTION AND FRONT TO
PUSH THROUGH BY 00Z-01Z...THEN WILL IMPROVE TO VFR. GUSTY WINDS AND
HAIL POSSIBLE IN ANY TSTMS. BY MIDNIGHT...EXPECT VFR CONDITIONS.
THURSDAY...VFR.
OUTLOOK...THURSDAY NIGHT THROUGH MONDAY...
GENERALLY VFR THROUGH THE PERIOD. MODERATE TO HIGH CONFIDENCE.
&&
.MARINE...
TONIGHT...SHOWERS AND THUNDERSTORMS WILL PUSH OFFSHORE AND WEAKEN
EARLY TONIGHT WITH GUSTY SW WINDS. SEAS HAVE FINALLY BEGUN TO BUILD
ON THE EASTERN OUTER WATERS...AND EXPECT TO CONTINUE TO BUILD WITH
THE CONTINUED SW FETCH PRIOR TO FRONTAL PASSAGE. HAVE CONTINUED
SMALL CRAFT.
THURSDAY...WINDS SHIFT TO W-NW WITH GUSTS UP TO 30 KT. SEAS WILL
SUBSIDE NEARSHORE...BUT WILL REMAIN AT AROUND 5 FT ON THE OUTER
WATERS THROUGH THE DAY.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THU NIGHT AND FRI...NW WINDS MAY GUSTS TO 25 KT ESPECIALLY NEAR
SHORE.
SAT AND SUN...LIGHTER WINDS AS WEAK HIGH PRES BUILDS OVER THE AREA
SAT FOLLOWED BY A BROAD/WEAK LOW PRES SUN.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR MAZ023.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ230>237-
250-251-254>256.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/EVT
MARINE...WTB/EVTHazardous weather outlook, Jun 1, 7:44 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 744 PM EDT WED JUN 1 2011 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>006-008-022345- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-BLOCK ISLAND RI- 744 PM EDT WED JUN 1 2011 ...TORNADO WATCH 416 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022>024-RIZ007-022345- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NEWPORT RI- 744 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>236-250-254>256-022345- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 744 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE ACROSS THE WATERS THIS EVENING. THE GREATEST CHANCE WILL BE ACROSS THE NORTHERN WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-237-251-022345- BOSTON HARBOR-BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY- 744 PM EDT WED JUN 1 2011 ...TORNADO WATCH 416 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 1, 7:44 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
744 PM EDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL HUDSON 42.76N 71.43W
06/01/2011 E0.75 INCH HILLSBOROUGH NH CO-OP OBSERVER
0825 AM HAIL MAYNARD 42.43N 71.46W
06/01/2011 E0.75 INCH MIDDLESEX MA TRAINED SPOTTER
0900 AM HAIL NORTH READING 42.58N 71.08W
06/01/2011 M1.00 INCH MIDDLESEX MA HAM RADIO
HILLVIEW COUNTRY CLUB
0905 AM HAIL GEORGETOWN 42.73N 70.98W
06/01/2011 E0.75 INCH ESSEX MA AMATEUR RADIO
0910 AM HAIL PAWTUCKET 41.87N 71.37W
06/01/2011 E0.75 INCH PROVIDENCE RI PUBLIC
0925 AM HAIL FREETOWN 41.82N 71.05W
06/01/2011 M0.75 INCH BRISTOL MA HAM RADIO
0307 PM HAIL SWANZEY 42.87N 72.28W
06/01/2011 M0.75 INCH CHESHIRE NH AMATEUR RADIO
0312 PM HAIL KEENE 42.93N 72.28W
06/01/2011 M0.75 INCH CHESHIRE NH AMATEUR RADIO
WEST STREET OVERPASS
0314 PM HAIL KEENE 42.93N 72.28W
06/01/2011 M1.00 INCH CHESHIRE NH AMATEUR RADIO
WINCHESTER STREET AREA
0316 PM HAIL KEENE 42.95N 72.30W
06/01/2011 E1.50 INCH CHESHIRE NH TRAINED SPOTTER
0316 PM HAIL KEENE 42.95N 72.30W
06/01/2011 E1.75 INCH CHESHIRE NH TRAINED SPOTTER
0317 PM HAIL KEENE 42.95N 72.30W
06/01/2011 E0.75 INCH CHESHIRE NH TRAINED SPOTTER
REPORTED FROM PARK AVENUE
0320 PM HAIL KEENE 42.93N 72.28W
06/01/2011 M1.00 INCH CHESHIRE NH CO-OP OBSERVER
0321 PM HAIL KEENE 42.93N 72.28W
06/01/2011 M1.50 INCH CHESHIRE NH AMATEUR RADIO
TANGLEWOOD ESTATES AREA OF W KEENE
0323 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
06/01/2011 FRANKLIN MA AMATEUR RADIO
TREES DOWN ON ROUTE 116 AND HILLSIDE ROAD
0326 PM HAIL KEENE 42.95N 72.30W
06/01/2011 E1.75 INCH CHESHIRE NH LAW ENFORCEMENT
0332 PM HAIL HUNTINGTON 42.24N 72.88W
06/01/2011 M1.00 INCH HAMPSHIRE MA AMATEUR RADIO
0332 PM HAIL CHESTERFIELD 99.99N 999.99W
06/01/2011 M1.00 INCH HAMPDEN MA HAM RADIO
HAM RADIO
0342 PM HAIL PLAINFIELD 42.52N 72.92W
06/01/2011 E0.75 INCH HAMPSHIRE MA TRAINED SPOTTER
0345 PM HAIL NORTHAMPTON 42.33N 72.64W
06/01/2011 M1.25 INCH HAMPSHIRE MA TRAINED SPOTTER
0346 PM HAIL NORTHAMPTON 42.33N 72.64W
06/01/2011 M1.25 INCH HAMPSHIRE MA HAM RADIO
HAM RADIO
0350 PM HAIL NORTHAMPTON 42.33N 72.68W
06/01/2011 E1.75 INCH HAMPSHIRE MA FIRE DEPT/RESCUE
PER FIRE CHIEF VIA RELAYED MEDIA
0358 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
06/01/2011 HAMPSHIRE MA TRAINED SPOTTER
TREE DOWN ON CAR ON WALNUT ST
0410 PM HAIL BELCHERTOWN 42.28N 72.40W
06/01/2011 M1.75 INCH HAMPSHIRE MA AMATEUR RADIO
0423 PM FUNNEL CLOUD 2 ENE WESTFIELD 42.15N 72.72W
06/01/2011 HAMPDEN MA ASOS
REPORTED AT AIRPORT
0428 PM HAIL SPRINGFIELD 42.12N 72.54W
06/01/2011 E0.88 INCH HAMPDEN MA TRAINED SPOTTER
0430 PM TORNADO WESTFIELD 42.14N 72.76W
06/01/2011 HAMPDEN MA LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN IN SHAKER ROAD AREA.
0432 PM TORNADO SPRINGFIELD 42.12N 72.54W
06/01/2011 HAMPDEN MA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED TORNADO ON THE GROUND
ONE HALF MILE FROM MAIN STREET. WIDESPREAD DAMAGE.
0524 PM TORNADO STURBRIDGE 42.10N 72.06W
06/01/2011 WORCESTER MA LAW ENFORCEMENT
STATE POLICE NORTHAMPTON REPORTS TORNADO ON THE GROUND
IN STURBRIDGE ON INTERSTATE 84 EXIT. CARS OVERTURNED.
0525 PM HAIL MANSFIELD CENTER 41.77N 72.20W
06/01/2011 M1.00 INCH TOLLAND CT BROADCAST MEDIA
MEDIA
0557 PM HAIL SPENCER 42.24N 71.99W
06/01/2011 M0.88 INCH WORCESTER MA COCORAHS
0557 PM NON-TSTM WND GST SPENCER 42.24N 71.99W
06/01/2011 M60 MPH WORCESTER MA COCORAHS
0607 PM TORNADO WESTFIELD 42.14N 72.76W
06/01/2011 HAMPDEN MA UTILITY COMPANY
ELECTRIC COMPANY REPORTED TO POLICE A TORNADO ON THE
GROUND IN SOUTHWEST PORTION OF WESTFIELD.
0620 PM TORNADO SPRINGFIELD 42.12N 72.54W
06/01/2011 HAMPDEN MA LAW ENFORCEMENT
STATE POLICE REPORT TORNADO IN NORTH SPRINGFIELD AREA.
0630 PM HAIL CHICOPEE 42.15N 72.61W
06/01/2011 M0.75 INCH HAMPDEN MA TRAINED SPOTTER
0725 PM TORNADO STURBRIDGE 42.10N 72.06W
06/01/2011 WORCESTER MA AMATEUR RADIO
AMATEUR RADIO REPORT OF A TORNADO TOUCHDOWN IN
STURBRIDGE AT ROUTE 49A
0740 PM HAIL GARDNER 42.58N 71.99W
06/01/2011 E1.75 INCH WORCESTER MA AMATEUR RADIO
&&
AEDSpecial weather statement, Jun 1, 7:55 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
755 PM EDT WED JUN 1 2011
MAZ018-020-021-RIZ003>007-020030-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WASHINGTON RI-WESTERN KENT RI-WESTERN PLYMOUTH MA-
755 PM EDT WED JUN 1 2011
AT 750 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL 3 MILES NORTH OF NORTH KINGSTOWN...OR ABOUT 7 MILES
NORTHWEST OF NEWPORT...MOVING EAST AT 60 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...PRUDENCE ISLAND...PORTSMOUTH...
BRISTOL...WARREN...LITTLE COMPTON...TIVERTON...SWANSEA...
SOMERSET...WESTPORT...FALL RIVER...DARTMOUTH...NEW BEDFORD...
ACUSHNET...MATTAPOISETT...ROCHESTER AND MARION.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4168 7156 4172 7136 4167 7137 4159 7130
4173 7132 4184 7074 4167 7071 4161 7080
4162 7085 4158 7082 4162 7089 4153 7092
4148 7103 4150 7108 4145 7120 4154 7122
4147 7124 4145 7140 4149 7141 4144 7144
BELKSpecial weather statement, Jun 1, 7:56 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
756 PM EDT WED JUN 1 2011
CTZ002-003-MAZ004-008>012-020030-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-NORTHERN
WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WESTERN HAMPDEN
MA-WESTERN HAMPSHIRE MA-
756 PM EDT WED JUN 1 2011
AT 754 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL ALONG A LINE EXTENDING FROM SOUTHAMPTON TO 10 MILES
WEST OF CANTON...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF
CHICOPEE TO 2 MILES EAST OF TORRINGTON...MOVING EAST AT 50 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HOLYOKE...SOUTHWICK...SOUTH
HADLEY...WEST SPRINGFIELD...CHICOPEE...GRANBY...CANTON...
SIMSBURY...AGAWAM...AVON...SPRINGFIELD...LUDLOW...EAST GRANBY...
BELCHERTOWN...SUFFIELD...LONGMEADOW...BLOOMFIELD...EAST
LONGMEADOW...WINDSOR LOCKS...WILBRAHAM...ENFIELD...WINDSOR...
PALMER...HAMPDEN...WARE...SOUTH WINDSOR...EAST WINDSOR...SOMERS...
WARREN...MONSON...WEST BROOKFIELD...NORTH BROOKFIELD...
BROOKFIELD...BRIMFIELD...VERNON...ROCKVILLE AND ELLINGTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4199 7303 4228 7273 4230 7198 4179 7250
4178 7302 4180 7302 4181 7295 4188 7295
4190 7294 4191 7291 4197 7290 4196 7303
4198 7303
BELKSpecial weather statement, Jun 1, 8:15 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 815 PM EDT WED JUN 1 2011 MAZ004-005-026-020045- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA- 815 PM EDT WED JUN 1 2011 AT 813 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND UP TO NICKEL SIZED HAIL 3 MILES NORTH OF PRINCETON...OR ABOUT 6 MILES WEST OF LEOMINSTER...MOVING EAST AT 45 MPH. * SOME LOCATIONS AFFECTED INCLUDE...FITCHBURG...LEOMINSTER... STERLING...LUNENBURG...CLINTON...LANCASTER...SHIRLEY...BOLTON... HARVARD...AYER...GROTON...STOW...BOXBOROUGH...LITTLETON...ACTON... MAYNARD...WESTFORD AND CHELMSFORD. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4263 7137 4241 7135 4239 7197 4257 7198 BELK
Special weather statement, Jun 1, 8:39 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
839 PM EDT WED JUN 1 2011
MAZ004>007-014>016-019-022-026-020145-
BARNSTABLE MA-CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN
NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN WORCESTER MA-NORTHWEST
MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN ESSEX
MA-
839 PM EDT WED JUN 1 2011
AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZED HAIL OVER BOXBOROUGH...OR ABOUT 13 MILES EAST OF
LEOMINSTER...MOVING EAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ACTON...MAYNARD...LITTLETON...
DUNSTABLE...WESTFORD...WAYLAND...CONCORD...CHELMSFORD...CARLISLE...
LINCOLN...LOWELL...WESTON...DRACUT...BEDFORD...WALTHAM...
BILLERICA...LEXINGTON...NEWTON...TEWKSBURY...BURLINGTON...
WATERTOWN...BELMONT...ARLINGTON...BRIGHTON...BROOKLINE...
WILMINGTON...WOBURN...ALLSTON...WINCHESTER...FOREST HILLS...JAMAICA
PLAIN...CAMBRIDGE...MEDFORD...SOMERVILLE...ANDOVER...STONEHAM...
READING...BOSTON...CHARLESTOWN...SOUTH BOSTON...EVERETT...MALDEN...
WAKEFIELD...MELROSE...NORTH READING...EAST BOSTON...CHELSEA...
LYNNFIELD...SAUGUS...REVERE...MIDDLETON...WINTHROP...LYNN...
PEABODY...BOXFORD...DANVERS...TOPSFIELD...NAHANT...HULL...
HINGHAM...SWAMPSCOTT...WENHAM...SALEM...HAMILTON...COHASSET...
BEVERLY...IPSWICH...MANCHESTER...ESSEX...GLOUCESTER AND ROCKPORT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING
FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE
AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4250 7081 4254 7085 4253 7084 4254 7085
4248 7082 4242 7094 4245 7095 4244 7095
4235 7095 4233 7101 4231 7092 4235 7088
4219 7071 4245 7173 4267 7168 4270 7078
4266 7069 4270 7063 4264 7057
DOODYSpecial weather statement, Jun 1, 9:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
922 PM EDT WED JUN 1 2011
MAZ022>024-020215-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
922 PM EDT WED JUN 1 2011
AT 917 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 5 MILES WEST OF AQUINNAH...OR ABOUT 18 MILES
SOUTHWEST OF VINEYARD HAVEN...MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...AQUINNAH...CHILMARK...WEST
TISBURY...VINEYARD HAVEN...TISBURY...OAK BLUFFS AND EDGARTOWN.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4139 7043 4139 7044 4134 7029 4133 7073
4124 7083 4130 7080 4141 7095 4136 7084
4142 7091 4144 7084 4136 7078 4140 7074
4144 7083 4146 7077 4141 7073 4148 7059
4139 7049 4143 7045 4138 7003
DOODYThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:03 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 27 min |
| Jun 1, 8:10 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 44 min |
| Jun 1, 8:15 PM EDT | Special Weather Statement | BOX | Middlesex | 30 min |
| Jun 1, 8:22 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 38 min |
| Jun 1, 8:39 PM EDT | Special Weather Statement | BOX | Essex, Middlesex, Suffolk | 66 min |
| Jun 1, 8:47 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jun 1, 8:48 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 42 min |
| Jun 1, 8:58 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 32 min |
| Jun 1, 9:03 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jun 1, 9:34 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jun 1, 9:34 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 56 min |
| Jun 1, 9:54 PM EDT | Special Marine Warning | BOX | 50 min | |
| Jun 1, 9:58 PM EDT | Special Marine Warning | BOX | 62 min | |
| Jun 1, 10:53 PM EDT | Special Weather Statement | BOX | Barnstable | 37 min |
| Jun 1, 10:55 PM EDT | Special Marine Warning | BOX | 40 min | |
| Jun 1, 11:49 PM EDT | Special Marine Warning | BOX | 26 min | |
| Jun 1, 11:55 PM EDT | Special Weather Statement | BOX | Nantucket | 50 min |
Nearby
Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.